Georgia, 2020

Hail and Damaging Winds in Georgia, July 25, 2020

July 25, 2020 · NWS FFC · 31 events in 22 counties and zones

Strong daytime heating and ample moisture over the region resulted in another afternoon and evening of scattered strong to severe thunderstorms across north and central Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$287,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Strong daytime heating and ample moisture over the region resulted in another afternoon and evening of scattered strong to severe thunderstorms across north and central Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 25, 6:26 AM EST, 6 hours 39 minutes earlier.

Area forecast discussion, Jul 25, 6:26 AM EST, 6 hours 39 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
726 AM EDT Sat Jul 25 2020

.PREV DISCUSSION... /Issued 358 AM EDT Sat Jul 25 2020/

..Morning Area Forecast Discussion for July 25...

SHORT TERM /Today through Sunday/...

Weakness in the ridging aloft has developed with a weak trough
situated across the CWA. This weak trough aloft will continue
through the remainder of the short term. At the surface, high
pressure will remain in control of the sensible weather through the
short term. However, a surface trough will develop across the
eastern seaboard.

A typical summertime pattern expected today and tomorrow with
afternoon/evening showers and thunderstorms. Convection may try and
develop fist within the weakness of the upper level ridge and then
continue to feed on mesoscale/outflow boundaries throughout the
evening(s). Models have seemed to be overdoing the pops lately, and
not confident enough to go likely at this time. Boundary layer flow
remains very light and slow moving storms will have the potential to
produce locally heavy rainfall. Widespread severe weather is not
anticipated, but an isolated strong/severe thunderstorm cannot be
ruled out. The primary hazards for severe weather would be
gusty/damaging winds and frequent lightning both days.

NListemaa

LONG TERM /Sunday Night through Friday/...

Long term begins Sunday night with anticyclonic rossby wave break in
progress across the eastern third of the CONUS which will elongate
a positive PV anomaly over the western Atlantic into a streamer
that breaks over the southeastern US that will represent a
continued weakness in the 500 mb ridging over the area. Large lobe
of high PV air will dive in behind the wave break, bringing a
broad trough into the Northeast next week that will force a slowly
moving cold front into or just north of the forecast area by
midweek which should act as a focus for increased diurnally driven
PoPs. A subtropical ridge will begin to build over the western
CONUS around which several shortwaves will traverse, which are
forecast to interact with the baroclinic zone left behind by the
front and generate a surface cyclone somewhere to the west of the
CWA. This is forecast to bring decent moisture and rainfall into
the area by the end of the forecast period, though the exact
placement and timing of the cyclone is still uncertain, with a
range of solutions offered by guidance, which ultimately will
determine the extent of impacts to the CWA. Beyond this point,
will need to keep an eye on the tropics, as EPS and operational
Euro as well as some members of the GEFS bring tropical wave that
has emerged into the Atlantic off Africa towards the US, though it
is far, far too early to have faith in any exact track.

One upside to our rainy forecast is a return to more seasonable
temperatures, with forecast highs in the upper 80s to the north with
low to mid 90s toward central Georgia. Plenty of moisture will still
be in place, so heat indices will still be flirting with 100 in some
areas, though it would honestly be more unusual if they were not.
The surface low forecast to form by the end of the week will be able
to tap into the deep moisture across the area, so if best forcing
for lift were to end up over the CWA (which some guidance does
depict), some hefty area wide rainfall totals will be possible,
though as stated above, plenty of uncertainty still remains around
this system.

Lusk

&&

.AVIATION...
12Z Update...
Scattered afternoon/evening thunderstorms possible again today.
Hi-res models show some isolated activity popping up around 17-18Z
then becoming more scattered around 19-20Z. Have tried to narrow
the PROB30 group down to the best timing for precip. Some SCT025
and 050 likely this morning. Winds will remain light and out of
the east.

//ATL Confidence...12Z Update...
Med confidence all elements.
NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          89  71  91  71 /  40  40  30  20
Atlanta         88  72  89  73 /  40  40  40  20
Blairsville     82  65  83  65 /  40  40  50  20
Cartersville    90  70  91  71 /  40  40  40  20
Columbus        93  73  93  73 /  40  40  40  20
Gainesville     87  70  89  70 /  40  40  40  20
Macon           92  71  93  72 /  40  40  20  20
Rome            91  70  91  71 /  40  40  40  20
Peachtree City  89  70  89  70 /  40  40  40  10
Vidalia         92  73  93  73 /  40  40  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....Lusk
AVIATION...NListemaa
Hazardous weather outlook, Jul 25, 10:47 AM EST, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1147 AM EDT Sat Jul 25 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1147 AM EDT Sat Jul 25 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected to develop over north and
central Georgia this afternoon into the evening. A few storms
could be strong with damaging winds, hail, frequent lightning,
and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered thunderstorms are expected across the area. A few
storms may be strong to severe with damaging winds, frequent
lightning, hail, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 25, 12:05 PM EST, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
105 PM EDT Sat Jul 25 2020

GAZ033-045-251730-
North Fulton GA-DeKalb GA-
105 PM EDT Sat Jul 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND NORTHWESTERN
DEKALB COUNTIES UNTIL 130 PM EDT...

At 105 PM EDT...a strong thunderstorm was over Doraville, or 7 miles
north of Decatur. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Decatur, Sandy Springs, Roswell, Dunwoody, Chamblee,
Doraville, Clarkston, Stone Mountain, Avondale Estates, Pine Lake,
Tucker, Belvedere Park, North Decatur, North Atlanta, North Druid
Hills, Druid Hills, Candler-Mcafee, Mountain Park and Brookhaven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3388 8444 3389 8444 3399 8429 3397 8426
      3396 8428 3395 8427 3394 8427 3392 8426
      3387 8420 3387 8418 3384 8414 3370 8421
      3386 8446
TIME...MOT...LOC 1705Z 038DEG 2KT 3388 8426

WIND...40MPH
Special weather statement, Jul 25, 12:15 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
115 PM EDT Sat Jul 25 2020

GAZ015-016-023-251745-
Hall GA-White GA-Lumpkin GA-
115 PM EDT Sat Jul 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL...SOUTHERN
WHITE AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 145 PM EDT...

At 114 PM EDT...a strong thunderstorm was over Garland, or near
Dahlonega...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dahlonega, Cleveland, Clermont, Leaf, Garland, Mossy Creek, Sautee
and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3467 8364 3465 8366 3462 8364 3458 8364
      3455 8362 3453 8363 3451 8367 3444 8362
      3442 8394 3460 8399 3470 8364
TIME...MOT...LOC 1714Z 258DEG 18KT 3453 8388

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 25, 12:19 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
119 PM EDT Sat Jul 25 2020

GAZ062-075-251745-
Glascock GA-Warren GA-
119 PM EDT Sat Jul 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLASCOCK AND
SOUTHEASTERN WARREN COUNTIES UNTIL 145 PM EDT...

At 119 PM EDT...a strong thunderstorm was over Bastonville, or near
Gibson...moving north at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Warrenton, Gibson, Bastonville and Reese.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3325 8246 3321 8259 3340 8274 3345 8259
      3341 8255 3335 8255 3336 8253 3334 8250
      3334 8245 3333 8243 3333 8242 3331 8240
      3330 8240
TIME...MOT...LOC 1719Z 158DEG 7KT 3332 8252

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 25, 12:39 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
139 PM EDT Sat Jul 25 2020

GAZ061-251815-
Hancock GA-
139 PM EDT Sat Jul 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR HANCOCK COUNTY UNTIL 215 PM
EDT...

At 139 PM EDT...a strong thunderstorm was near Devereux, or near
Sparta...moving south at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Sparta, Beulah and Devereux.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3312 8309 3311 8311 3313 8311 3313 8310
      3315 8309 3316 8312 3317 8317 3329 8319
      3337 8299 3319 8286
TIME...MOT...LOC 1739Z 339DEG 5KT 3327 8307

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 25, 12:52 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
152 PM EDT Sat Jul 25 2020

GAZ032-033-251815-
North Fulton GA-Cobb GA-
152 PM EDT Sat Jul 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND COBB COUNTIES
UNTIL 215 PM EDT...

At 152 PM EDT...a strong thunderstorm was over Atlantic Station, or
near Atlanta...moving west at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Smyrna, Grant Park-Zoo Atlanta,
Midtown, Fair Oaks, White Water Park, West End, Virginia Highland,
Vinings, Sweet Auburn, Turner Field, Piedmont Park, Bankhead, Six
Flags Over Georgia, Cascade Heights, Bolton, Dobbins Air Reserve Base
and Atlantic Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3399 8452 3391 8435 3371 8435 3372 8452
      3375 8457 3374 8458 3377 8459
TIME...MOT...LOC 1752Z 106DEG 7KT 3382 8439

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 25, 12:59 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
159 PM EDT Sat Jul 25 2020

GAZ074>076-251830-
Jefferson GA-Washington GA-Glascock GA-
159 PM EDT Sat Jul 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
NORTHEASTERN WASHINGTON AND GLASCOCK COUNTIES UNTIL 230 PM EDT...

At 159 PM EDT...a strong thunderstorm was over Gibson...moving south
at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Gibson, Avera, Mitchell, Edge Hill, Edgehill, Downs, Agricola, Grange
and Stapletons Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3303 8274 3326 8273 3327 8270 3327 8269
      3329 8266 3330 8252 3306 8242
TIME...MOT...LOC 1759Z 351DEG 9KT 3322 8262

HAIL...0.25IN
WIND...40MPH

The radar

The Atlanta radar (KFFC), 74 km away, was scanning. The volume nearest the first event began at 18:01 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 10 hail. Local standard time, as filed.

Thunderstorm Wind, Gwinnett

When
July 25, 1:05 PM EST to 1:15 PM EST
Where
Gwinnett County, 1.19 mi NNE of Luxomni
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
33.914, -84.109

The public reported a tree blown down along Ives Way.

Hail, Gwinnett

When
July 25, 1:30 PM EST to 1:35 PM EST
Where
Gwinnett County, 2.4 mi NNE of Berkeley Lake
Measured
1 in hail
Reported by
Public
Coordinates
34.029, -83.977

The public reported hail the size of quarters along Sunsweet Drive.

Thunderstorm Wind, Hancock

When
July 25, 1:30 PM EST to 1:45 PM EST
Where
Hancock County, 1.45 mi SSE of Granite Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
33.260, -82.941

The Hancock County 911 center reported power lines blown down along the Sandersville Highway.

Hail, Gwinnett

When
July 25, 1:33 PM EST to 1:38 PM EST
Where
Gwinnett County, 1.32 mi SW of Rosebud
Measured
1.25 in hail
Reported by
Public
Coordinates
33.789, -83.989

The public reported hail the size of half dollars along Joseph Eli Drive.

Thunderstorm Wind, Jasper

When
July 25, 1:35 PM EST to 1:45 PM EST
Where
Jasper County, 3.93 mi SW of Broughton
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
33.464, -83.723

The Jasper County 911 center reported a tree blown down along Marben Farm Road.

Thunderstorm Wind, Putnam

When
July 25, 1:55 PM EST to 2:15 PM EST
Where
Putnam County, 1.75 mi SSE of Resseaus Xrds to 3.09 mi SSW of Dennis
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
33.196, -83.420

The Putnam County 911 center reported trees blown down near the intersection of Highway 212 and Twin Bridges Road SW and along Thomas Drive in the far southern portion of the county.

Thunderstorm Wind, Greene

When
July 25, 2:12 PM EST to 2:30 PM EST
Where
Greene County, 0.96 mi ESE of Thurston to 1 mi N of Siloam
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
33.545, -83.204

The Greene County Emergency Manager reported several trees and power lines blown down along I-20 between exits 130 and 138.

Thunderstorm Wind, Jones

When
July 25, 2:12 PM EST to 2:22 PM EST
Where
Jones County, 1.38 mi NNE of Ethridge
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
33.148, -83.461

The Jones County 911 center reported a couple of trees blown down along the Eatonton Highway between Homer Chiles Road and Stallings Road.

Thunderstorm Wind, Newton

When
July 25, 2:33 PM EST to 2:53 PM EST
Where
Newton County, 1.36 mi WNW of Alcovy to 1 mi W of Alcovy
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
33.635, -83.803

The Newton County 911 center reported a couple of trees blown down along McMahon road and Hazelbrand Road.

Thunderstorm Wind, Monroe

When
July 25, 2:45 PM EST to 3:05 PM EST
Where
Monroe County, 0.9 mi S of Logwall to 0.81 mi W of Berner
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Department of Highways
Coordinates
33.087, -83.932

The public and the Highway Department reported several trees blown down along Sutton Road to around the intersection of Highway 83 and Stokes Store Road.

Thunderstorm Wind, Fayette

When
July 25, 2:48 PM EST to 3:10 PM EST
Where
Fayette County, 0.82 mi W of Peachtree City to 1.13 mi ENE of Fayetteville
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
33.402, -84.584

The Fayette County 911 center reported several trees blown down from Dover Trail in Peachtree City to Cannon Drive in Fayetteville.

Hail, Cherokee

When
July 25, 3:30 PM EST to 3:35 PM EST
Where
Cherokee County, 2.1 mi WSW of Woodstock
Measured
1.5 in hail
Reported by
Public
Coordinates
34.083, -84.551

The public reported hail the size of ping pong balls along Fitchburg Drive.

Hail, Cherokee

When
July 25, 3:30 PM EST to 3:35 PM EST
Where
Cherokee County, 2.79 mi SW of Woodstock
Measured
1 in hail
Reported by
Public
Coordinates
34.077, -84.560

The Public reported hail the size of quarters.

Hail, Cherokee

When
July 25, 3:30 PM EST to 3:35 PM EST
Where
Cherokee County, 1.89 mi WSW of Woodstock
Measured
1 in hail
Reported by
Public
Coordinates
34.087, -84.549

The public reported hail the size of quarters near the intersection of Highway 92 and Bascomb Carmel Road.

Thunderstorm Wind, Pike

When
July 25, 3:48 PM EST to 4:08 PM EST
Where
Pike County, 0.81 mi E of Concord to 1.85 mi WNW of Lifsey
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
33.080, -84.416

The Pike County 911 center reported several trees blown down along Roberts Quarters Road.

Hail, Carroll

When
July 25, 3:55 PM EST to 4:00 PM EST
Where
Carroll County, 0.97 mi SSW of Jonesville
Measured
1 in hail
Reported by
911 Call Center
Coordinates
33.536, -85.235

The Carroll County 911 center reported hail the size of quarters about a mile east of the Bowden Police station.

Hail, Union

When
July 25, 4:00 PM EST to 4:05 PM EST
Where
Union County, 1.84 mi ESE of Rogers
Measured
1.25 in hail
Reported by
Public
Coordinates
34.840, -84.050

The public reported hail the size of half dollars.

Hail, Meriwether

When
July 25, 4:07 PM EST to 4:12 PM EST
Where
Meriwether County, 0.58 mi E of Greenville
Measured
1 in hail
Reported by
Public
Coordinates
33.030, -84.710

The public reported hail the size of quarters.

Thunderstorm Wind, Meriwether

When
July 25, 4:13 PM EST to 4:45 PM EST
Where
Meriwether County, 4 mi ENE of Greenville to 1.18 mi ENE of Manchester
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
33.049, -84.655

The Meriwether County 911 center reported several trees blown down from Lee Lane east of Greenville to Jefferson Street in Manchester.

Thunderstorm Wind, Houston

When
July 25, 4:40 PM EST to 5:20 PM EST
Where
Houston County, 2.88 mi WNW of Centerville to 1.4 mi NW of Kings Crossing
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.639, -83.724

The Houston County Emergency Manager reported numerous trees and power lines blown down across the northern portion of the county from near Byron to Warner Robins.

Thunderstorm Wind, Bartow

When
July 25, 4:44 PM EST to 5:04 PM EST
Where
Bartow County, 0.3 mi WNW of Wooleys to 1.12 mi NNW of Atco
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
34.202, -85.025

The Bartow County 911 center reported several trees and power lines blown down across the western portion of the county from west of Kingston along Tant Road and Rodgers Cutoff to the western side of Cartersville around the intersection of Cassville Road and James Avenue.

Hail, Gilmer

When
July 25, 4:50 PM EST to 4:55 PM EST
Where
Gilmer County, 0.35 mi SSW of Oakland
Measured
1.75 in hail
Property damage
$200,000
Reported by
Public
Coordinates
34.625, -84.382

The Public reported hail the size of golf balls near the intersection of Highway 52 and Rackley Road.

Thunderstorm Wind, Laurens

When
July 25, 5:00 PM EST to 5:10 PM EST
Where
Laurens County, 0.84 mi NNW of Dudley
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
32.541, -83.075

The Laurens County 911 center reported a tree blown down near the intersection of 4th Street and Field Street.

Hail, Muscogee

When
July 25, 5:05 PM EST to 5:10 PM EST
Where
Muscogee County, 1.38 mi S of Schatulga
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.480, -84.870

The local broadcast media reported hail the size of quarters near Carver Park.

Thunderstorm Wind, Floyd

When
July 25, 5:10 PM EST to 5:30 PM EST
Where
Floyd County, 1.48 mi SSE of Lavender to 1.1 mi WNW of Shannon
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
34.201, -85.138

The Floyd County 911 center reported a few trees blown down across the eastern portion of the county from Lindale along Chulio Road to Shannon on Shannon Circle.

Thunderstorm Wind, Talbot

When
July 25, 5:10 PM EST to 5:20 PM EST
Where
Talbot County, 0.57 mi SSE of Talbotton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.673, -84.526

The Talbot County 911 center reported a couple of trees blown down along Old Wire Road.

Thunderstorm Wind, Muscogee

When
July 25, 5:11 PM EST to 5:56 PM EST
Where
Muscogee County, 0.76 mi SSE of Allendale to 2.67 mi NNW of Double Churches
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
32.510, -84.916

The Muscogee County 911 center reported a few trees blown down across the north side of Columbus.

Thunderstorm Wind, Bartow

When
July 25, 5:20 PM EST to 5:50 PM EST
Where
Bartow County, 0.8 mi NNE of Kingston to 4.19 mi N of Cassville
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
34.241, -84.945

The Bartow County 911 center reported a few trees blown down Kingston to northeast of Cassville in the Manning Lake area.

Thunderstorm Wind, Muscogee

When
July 25, 5:20 PM EST to 5:22 PM EST
Where
Muscogee County, 0.3 mi WNW of Allendale
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
32.522, -84.924

The ASOS unit at the Columbus Metropolitan Airport (KCSG) reported a wind gust of 60 MPH.

Thunderstorm Wind, Laurens

When
July 25, 5:40 PM EST to 6:00 PM EST
Where
Laurens County, 1.04 mi NW of Dublin to 1.46 mi NE of Mayberry
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
32.541, -82.913

The Laurens County 911 center reported a few trees blown down from Dublin to near Rentz.

Thunderstorm Wind, Cobb

When
July 25, 7:40 PM EST to 7:50 PM EST
Where
Cobb County, 0.6 mi NNE of Harryat
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
33.838, -84.467

The local broadcast media reported a few trees blown down along Polo Lane.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2020Every state in 2020This day in weather historyWarnings in Georgia, July 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 909419, 909402, 909420, 909403, 909421, 909425, 909427, 909428, 909429, 909433, 909430, 909406, 909409, 909411, 909437, 909413, 909415, 909416, 909440, 909445, 909446, 909417, 909447, 909418, 909448, 909449, 909451, 909453, 909457, 909454, 909456.